Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 22, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 25, 2010, 3:15 PM CDT for Chester County, Henderson County, McNairy County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2010, 3:15 PM CDT (20:15 UTC)
- Expired
- Mar 25, 2010, 3:49 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, Henderson County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 123 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -126 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:35 PM CDT, 40 minutes earlier.
Area forecast discussion, Mar 25, 2:35 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 235 PM CDT THU MAR 25 2010 .DISCUSSION... TONIGHT...AN H5 SHORTWAVE TROUGH WILL CONTINUE TO MOVE ACROSS THE MID SOUTH THIS AFTERNON AND EAST OF THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER THE COLDEST AIR ALOFT EXITS THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE UNTIL AROUND SUNSET WITH MUCAPE VALUES 500-1000 J/KG AND LIFTED INDICES BETWEEN -2 AND -4 DEGREES CELCIUS. FRIDAY AND SATURDAY...A SHORTWAVE RIDGE WILL PROVIDE THE REGION WITH DRY CONDITIONS. TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW NORMAL ON FRIDAY AND THEN WARM TO NEAR NORMAL ON SATURDAY. SATURDAY NIGHT AND SUNDAY...A CLOSED UPPER LEVEL LOW WILL MOVE INTO THE MID SOUTH FROM THE PLAINS STATES. AN ASSOCIATED COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY MORNING. SEVERE WEATHER IS UNLIKELY WITH THIS SYSTEM DUE TO THE TIME OF DAY OF THE COLD FRONT PASSAGE. WRAP AROUND MOISTURE WILL ALLOW SHOWERS TO LINGER INTO SUNDAY. MONDAY THROUGH WEDNESDAY...A FULL LATITUDE H5 RIDGE AXIS /FIRST ONE IN QUITE SOME TIME FOR THE SOUTHEAST U.S./ DEVELOPS BY THE MIDDLE OF NEXT WEEK. DRY WEATHER AND ABOVE NORMAL TEMPERATURES ARE FORECAST. THE REGION MIGHT SEE ITS FIRST 80 DEGREE TEMPERATURES SINCE OCTOBER 2009. OKULSKI && AVIATION... 18Z TAF CYCLE A POTENT UPPER LEVEL LOW PRESSURE NEAR LZK AT 18Z WILL CONTINUE TO MOVE EAST THIS AFTERNOON. A MID LEVEL DRY SLOT HAS ALLOWED FOR SURFACE HEATING AND DESTABLIZATION AHEAD OF THE MID LEVEL LOW. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD EAST ACROSS THE TAF SITES EARLY THIS AFTERNOON. CONSIDERING AROUND 1000J/KG OF MUCAPE...LI/S TO -4C...AND INVERTED V PROFILES...EXPECT A FEW STRONG TO SEVERE THUNDERSTORMS WITH STRONG WIND GUSTS AND HAIL POSSIBLE. DUE TO LIMITED SKILL IN PINPOINTING SEVERE STORMS AT PARTICULAR TAF SITES NOT ASSOCIATED WITH A SQUALL-LINE...HAVE OPTED TO LEAVE SEVERE MENTION OUT OF TAFS. BUT THIS IS A DISTINCT POSSIBILITY AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AND SHEAR REMAINS STRONG. VFR TO MVFR CEILINGS SHOULD PERSIST THROUGH THE AFTERNOON HOURS...BECOMING LOCALLY REDUCED IN CONVECTION. LOW STRATUS DECK WILL DEVELOP BEHIND THE MID AND UPPER LEVEL LOW AND PERSIST THROUGH THE NIGHT WITH SOLID MVFR...TO POSSIBLY EVEN IFR THROUGH SUNRISE ON FRIDAY. CEILINGS SHOULD BECOME VFR BY MID MORNING FRIDAY. WINDS SHOULD REMAIN STRONG SOUTHWESTERLY AROUND 15 KNOTS WITH GUSTS UP TO 25 KNOTS POSSIBLE THROUGH THE AFTERNOON. WINDS WILL SWITCH TO NORTHWESTERLY BEHIND THE UPPER LOW AND REMAIN STRONG AND GUSTY THROUGH MIDNIGHT. WINDS WILL GRADUALLY DIMINISH AND BECOME NORTHERLY TOWARDS SUNRISE AND BEYOND. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 40 58 42 69 / 30 0 0 10 MKL 38 56 35 68 / 50 0 0 10 JBR 38 56 40 66 / 30 0 0 20 TUP 43 59 39 69 / 40 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 25, 2:06 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 206 PM CDT THU MAR 25 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-262115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 206 PM CDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 7 PM CDT THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. PLEASE SEND ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE AND LOCAL EMERGENCY MANAGEMENT. OKULSKI
In the hours before
Special weather statement, Mar 25, 2:39 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 239 PM CDT THU MAR 25 2010 MSZ002-003-013-014-252015- BENTON MS-MARSHALL MS-UNION MS-LAFAYETTE MS- 239 PM CDT THU MAR 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 PM CDT FOR... SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES WEST OF CAMBRIDGE AT 239 PM CDT... MOVING NORTHEAST AT 50 MPH. PEOPLE IN BENTON...LAFAYETTE...MARSHALL AND UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. BORGHOFF
Special weather statement, Mar 25, 2:40 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 240 PM CDT THU MAR 25 2010 ARZ028-MOZ115-TNZ001-019-048-252015- MISSISSIPPI AR-PEMISCOT MO-LAUDERDALE TN-LAKE TN-DYER TN- 240 PM CDT THU MAR 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 PM CDT FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... WESTERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 8 MILES SOUTHWEST OF HELOISE AT 240 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DYER...LAKE...LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Mar 25, 2:47 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 247 PM CDT THU MAR 25 2010 TNZ050>052-090-252015- CROCKETT TN-HAYWOOD TN-MADISON TN-HARDEMAN TN- 247 PM CDT THU MAR 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 PM CDT FOR... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3 MILES NORTHWEST OF HILLVILLE AT 247 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CROCKETT...HARDEMAN...HAYWOOD AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Local storm report, Mar 25, 2:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL HORNERSVILLE 36.04N 90.11W
03/25/2010 E1.00 INCH DUNKLIN MO LAW ENFORCEMENT
1 INCH HAIL REPORTED IN HORNERSVILLE
&&
MHRSpecial weather statement, Mar 25, 3:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 301 PM CDT THU MAR 25 2010 MSZ003-004-014-015-TNZ090-252045- TIPPAH MS-BENTON MS-UNION MS-PONTOTOC MS-HARDEMAN TN- 301 PM CDT THU MAR 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... UNION COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED FROM 10 MILES SOUTHWEST OF CANAAN TO 6 MILES SOUTH OF PINEDALE AT 301 PM CDT...MOVING NORTHEAST AT 45 MPH. PEOPLE IN BENTON...HARDEMAN...PONTOTOC...TIPPAH AND UNION COUNTIES... INCLUDING LOCATIONS NEAR NEW ALBANY AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. BORGHOFF
Special weather statement, Mar 25, 3:08 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 308 PM CDT THU MAR 25 2010 MOZ115-TNZ001-002-019-252045- PEMISCOT MO-LAKE TN-OBION TN-DYER TN- 308 PM CDT THU MAR 25 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... NORTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5 MILES SOUTHWEST OF CARUTHERSVILLE AT 308 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DYER...LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR CARUTHERSVILLE...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:19 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 41 min |
| Mar 25, 3:43 PM CDT | Areal Flood Advisory | MEG | Dyer, Gibson, Lake, Obion, Weakley | 92 min |
| Mar 25, 3:44 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 46 min |
| Mar 25, 3:09 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Prentiss, Tippah, Union | 51 min |
| Mar 25, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 50 min |
| Mar 25, 1:02 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.